Alert archive / Missouri / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 169, NWS St. Louis, MO

June 10, 2003Crawford County, Iron County, Washington County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 10, 2003, 10:50 PM CDT for Crawford County, Iron County, Washington County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2003, 10:50 PM CDT (03:50 UTC)
Expired
Jun 10, 2003, 11:30 PM CDT
In force
40 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Crawford County, MO, Iron County, MO, Washington County, MO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.8 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2003-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3276 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2003-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3276 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WUUS53 KLSX 110350
SVRLSX
MOC055-093-221-110430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1051 PM CDT TUE JUN 10 2003

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI
  SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI
  NORTHWESTERN IRON COUNTY IN SOUTHEAST MISSOURI

* UNTIL 1130 PM CDT

* AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 11 MILES WEST OF CHERRYVILLE TO
  16 MILES SOUTHWEST OF BIXBY...MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHERRYVILLE
  VIBURNUM
  COURTOIS
  BIXBY

THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS...AND
HAS DOWNED NUMEROUS TREES AND POWER LINES. TAKE SHELTER IMMEDIATELY
IN THE INTERIOR PORTION OF A STURDY BUILDING. STAY AWAY FROM OUTSIDE
WALLS AND WINDOWS

LAT...LON 3786 9155 3761 9118 3761 9089 3800 9090

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:00 PM CDT, 8 hours 50 minutes earlier.

Area forecast discussion, Jun 10, 2:00 PM CDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CDT TUE JUN 10 2003

ETA AND AVN MODLS INDICATED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP MAINLY IN THE CENTRAL AND THE SOUTH PORTION OF CWA...
CO FLOOD GUD INDICATED 1-2 OF RAIN FOR TNGT.  SGF HAS ISSUED A FLOOD
WATCH FOR PORTION OF MISSOURI CLOUSE TO OUR AREA...SO WILL ISSUE A
FLOOD WATCH FOR THE FAM AREA TNGT.

OTHERWISE A WET FCST ON TAP FOR OUR CWA.  TONIGHT MOST OF THE RAIN
WILL STAY CNTRL AND SOUTH.  CONTINUE WITH GOOD CHC FOR WED AND WED
NIGHT.  THURSDAY AND THURSDAY NIGHT JUST A CHC WILL DO FOR US...A
WEAK UPPPER TROF ALONG WITH SFC FRNT WILL PRODUCE RAIN MAIN IN THE
SOUTH PORTION OF MO.  THE CHC WILL CONTINUE FRI THRU SUN.
TEMPS FCST WILL BE CLOUSE TO NORMAL FOR THIS TIME OF THE YEAR...
MEX LOOK OK.

.STL...A FLOOD WATCH FOR THE SOUTHERN ONE THIRD OF OUT CWA TNGT.
CITIES IN THIS WATCH ARE...FARMINTON...PATOSI...STE
GENEVIEVE...CUBA...ELLINGTON....LATTY...STEELVILLE.
Hazardous weather outlook, Jun 10, 5:40 AM CDT, 17 hours 10 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
540 AM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE
REGION TODAY AND TONIGHT.  A LINE OF THUNDERSTORMS AHEAD OF A COLD
FRONT WAS MOVING SOUTHEASTWARD THROUGH THE AREA THIS MORNING.  A
FEW STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING
WINDS.  THESE STORMS SHOULD WEAKEN BY LATE MORNING...BUT
THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON INTO THE
EVENING...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 70.  A FEW OF
THESE STORMS MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY AND
WEDNESDAY NIGHT ALONG AND SOUTH OF A LINE EXTENDING FROM ST THOMAS
MISSOURI EAST TO NASHVILLE ILLINOIS.  THE SLIGHT RISK AREA INCLUDES
THE CITIES OF CUBA...ELLINGTON...FARMINGTON AND SPARTA.
THUNDERSTORMS WILL FORM ALONG A STATIONARY FRONT WEDNESDAY AND
WEDNESDAY NIGHT.  A FEW STORMS MAY PRODUCE LARGE HAIL AND DAMAGING
WINDS.

THERE IS A CHANCE OF THUNDERSTORMS OVER MOST OF THE REGION THURSDAY
THROUGH SATURDAY NIGHT.  IT IS TOO EARLY TO DETERMINE IF THESE
STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)

GKS

In the hours before

Local storm report, Jun 10, 7:28 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
728 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0700 PM    2NE ST. CHARLES           MO   FLOODING
06/10/03   ST CHARLES                     FLOODING REPORTED ON
                                          MISSOURI BOTTOM ROAD.
                                          PUBLIC REPORT.

0700 PM    BRIDGETON                 MO   FLOODING
06/10/03   ST LOUIS                       FLOODING REPORTED ON
                                          LINDBERGH AVE NEAR
                                          LAMBERT AIRPORT. REPORTED
                                          BY ST LOUIS COUNTY
                                          EMERGENCY MANAGEMENT
                                          AGENCY.
Local storm report, Jun 10, 7:32 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
732 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0620 PM    SWANSEA                   IL   WIND DAMAGE
06/10/03   ST. CLAIR                      TREES DOWNED.

0730 PM    ST LOUIS                  MO   FLOODING
06/10/03   ST LOUIS CITY                  FLOODING AT RIVERVIEW AND
                                          HALL STREETS. REPORTED BY
                                          POLICE.

0730 PM    ST LOUIS                  MO   FLOODING
06/10/03   ST LOUIS CITY                  FLOODING AT SKINKER AND
                                          HAZEL STREETS. REPORTED
                                          BY POLICE.
Local storm report, Jun 10, 7:35 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0705 PM    CENTRALIA                 IL   WIND DAMAGE
06/10/03   MARION                         TREES DOWNED. REPORTED BY
                                          MARION COUNTY SHERIFFS
                                          DEPARTMENT.
Local storm report, Jun 10, 8:17 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
817 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    BALDWIN                   IL   WIND DAMAGE
06/10/03   RANDOLPH                       TREES DOWNED ON HWY 154.
                                          REPORTED BY RANDOLPH
                                          COUNTY SHERIFFS
                                          DEPARTMENT.

0630 PM    LEMAY                     MO   WIND DAMAGE
06/10/03   ST LOUIS                       ROOFS DAMAGED AT THE
                                          MOOSE LODGE. PUBLIC
                                          REPORT.

0630 PM    ARNOLD                    MO   WIND DAMAGE
06/10/03   JEFFERSON                      NUMEROUS TREES AND POWER
                                          LINES DOWNED. PUBLIC
                                          REPORT.
Local storm report, Jun 10, 9:25 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
925 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0600 PM    LEMAY                     MO   WIND DAMAGE
06/10/03   ST LOUIS                       ROOF DAMAGED AT BED AND
                                          BREAKFAST INN.  ALSO
                                          SEVERAL POWER POLES WERE
                                          SNAPPED AND SEVERAL LARGE
                                          TREES DOWNED. REPORTED BY
                                          AMATEUR RADIO OPERATOR.
Local storm report, Jun 10, 9:44 PM CDT, 1 hour 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0355 PM    META                      MO   1.50 INCH HAIL
06/10/03   OSAGE                          REPORTED BY SEVERE
                                          WEATHER SPOTTERS.

0420 PM    META                      MO   WIND DAMAGE
06/10/03   OSAGE                          SMALL TO MEDIUM SIZE
                                          BRANCHES DOWNED.
                                          REPORTED BY OSAGE COUNTY
                                          SHERIFFS DEPARTMENT.

0440 PM    CUBA                      MO   WIND DAMAGE
06/10/03   CRAWFORD                       NUMEROUS TREES AND POWER
                                          LINES DOWNED. REPORTED BY
                                          CRAWFORD COUNTY SHERIFFS
                                          DEPARTMENT.

0455 PM    CUBA                      MO   WIND DAMAGE
06/10/03   CRAWFORD                       SEVERAL LARGE SIGNS AND
                                          TREE LIMBS DOWNED.
                                          REPORTED BY SEVERE
                                          WEATHER SPOTTERS.

0505 PM    3S WARRENTON              MO   WIND DAMAGE
06/10/03   WARREN                         SEVERAL LARGE TREES
                                          DOWNED ON HWY U. REPORTED
                                          BY WARREN COUNTY SHERIFFS
                                          DEPARTMENT.

0505 PM    BOURBON                   MO   0.75 INCH HAIL
06/10/03   CRAWFORD                       ALSO LARGE TREE LIMBS
                                          DOWNED. REPORTED BY
                                          SEVERE WEATHER SPOTTERS.

0515 PM    WENTZVILLE                MO   1.00 INCH HAIL
06/10/03   ST CHARLES                     REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0520 PM    1N MARTHASVILLE           MO   WIND DAMAGE
06/10/03   WARREN                         NUMEROUS TREES AND POWER
                                          LINES DOWNED. REPORTED BY
                                          WARREN COUNTY SHERIFFS
                                          DEPARTMENT.

0520 PM    NEW MELLE                 MO   WIND DAMAGE
06/10/03   ST CHARLES                     NUMEROUS TREES AND POWER
                                          LINES DOWNED. REPORTED BY
                                          AMATEUR RADIO OPERATOR.

0530 PM    OFALLON                  MO   WIND DAMAGE
06/10/03   ST CHARLES                     LARGE TREE LIMBS DOWNED.
                                          PUBLIC REPORT.

0535 PM    ST. PETERS                MO   WIND DAMAGE
06/10/03   ST CHARLES                     8 INCH DIAMETER TREE
                                          DOWNED AT MEXICO AND MID
                                          RIVERS ROAD. REPORTED BY
                                          AMATEUR RADIO OPERATOR.

0550 PM    JENNINGS                  MO   WIND DAMAGE
06/10/03   ST LOUIS                       TREES DOWNED. REPORTED BY
                                          ST LOUIS COUNTY SHERIFFS
                                          DEPARTMENT.

0550 PM    IMPERIAL                  MO   WIND DAMAGE
06/10/03   JEFFERSON                      NUMEROUS TREES AND POWER
                                          LINES DOWNED. REPORTED BY
                                          JEFFERSON COUNTY SHERIFFS
                                          DEPARTMENT.

0600 PM    LEMAY                     MO   WIND DAMAGE
06/10/03   ST LOUIS                       ROOF DAMAGED AT BED AND
                                          BREAKFAST INN.  ALSO
                                          SEVERAL POWER POLES WERE
                                          SNAPPED AND SEVERAL LARGE
                                          TREES DOWNED. REPORTED BY
                                          AMATEUR RADIO OPERATOR.

0600 PM    BARNHART                  MO   WIND DAMAGE
06/10/03   JEFFERSON                      TREES DOWNED. REPORTED BY
                                          JEFFERSON COUNTY SHERIFFS
                                          DEPARTMENT.

0605 PM    FENTON                    MO   WIND DAMAGE
06/10/03   ST LOUIS                       INTERSTATE SIGNS BLOWN
                                          DOWN...WINDOWS BLOWN OUT
                                          AND PART OF ROOF TORN OFF
                                          STRATFORD INN.  REPORTED
                                          BY ST LOUIS COUNTY
                                          EMERGENCY MANAGEMENT
                                          AGENCY.

0610 PM    RICHMOND HEIGHTS          MO   WIND DAMAGE
06/10/03   ST LOUIS                       TREES DOWNED. PUBLIC
                                          REPORT.

0614 PM    5E BELLEVILLE             IL   TORNADO
06/10/03   ST. CLAIR                      REPORTED BY PERSONNEL AT
                                          SCOTT AFB.

0615 PM    1N FENTON                 MO   WIND DAMAGE
06/10/03   ST LOUIS                       TREES DOWNED. REPORTED BY
                                          MISSOURI HIGHWAY PATROL.

0620 PM    SWANSEA                   IL   WIND DAMAGE
06/10/03   ST. CLAIR                      TREES DOWNED.

0620 PM    DUPO                      IL   WIND DAMAGE
06/10/03   ST. CLAIR                      ROOFS BLOWN OFF HOMES.
                                          REPORTED BY ST. CLAIR
                                          COUNTY EMERGENCY
                                          MANAGEMENT AGENCY.

0630 PM    BALDWIN                   IL   WIND DAMAGE
06/10/03   RANDOLPH                       TREES DOWNED ON HWY 154.
                                          REPORTED BY RANDOLPH
                                          COUNTY SHERIFFS
                                          DEPARTMENT.

0630 PM    LEMAY                     MO   WIND DAMAGE
06/10/03   ST LOUIS                       ROOFS DAMAGED AT THE
                                          MOOSE LODGE. PUBLIC
                                          REPORT.

0630 PM    ARNOLD                    MO   WIND DAMAGE
06/10/03   JEFFERSON                      NUMEROUS TREES AND POWER
                                          LINES DOWNED. PUBLIC
                                          REPORT.

0635 PM    BONNE TERRE               MO   WIND DAMAGE
06/10/03   ST FRANCOIS                    TREES DOWNED. PUBLIC
                                          REPORT.

0635 PM    WILDWOOD                  MO   WIND DAMAGE
06/10/03   ST LOUIS                       TREES DOWNED. PUBLIC
                                          REPORT.

0635 PM    FREEBURG                  IL   WIND DAMAGE
06/10/03   ST. CLAIR                      TREES DOWNED ON TRAILER
                                          HOME. REPORTED BY AMATEUR
                                          RADIO OPERATOR.

0640 PM    ELLISVILLE                MO   WIND DAMAGE
06/10/03   ST LOUIS                       TREES DOWNED. REPORTED BY
                                          SEVERE WEATHER SPOTTERS.

0645 PM    BREESE                    IL   WIND DAMAGE
06/10/03   CLINTON                        NUMEROUS TREES AND POWER
                                          LINES DOWNED. REPORTED BY
                                          CLINTON COUNTY SHERIFFS
                                          DEPARTMENT.

0655 PM    2N NASHVILLE              IL   WIND DAMAGE
06/10/03   WASHINGTON                     TREES DOWNED. FOUR HOUSE
                                          TRAILERS ALSO BLOWN OVER.
                                          REPORTED BY WASHINGTON
                                          COUNTY SHERIFFS
                                          DEPARTMENT.

0700 PM    1NE CENTRALIA             IL   TORNADO
06/10/03   MARION                         REPORTED BY MARION COUNTY
                                          SHERIFFS DEPARTMENT.

0700 PM    2NE ST. CHARLES           MO   FLOODING
06/10/03   ST CHARLES                     FLOODING REPORTED ON
                                          MISSOURI BOTTOM ROAD.
                                          PUBLIC REPORT.

0700 PM    BRIDGETON                 MO   FLOODING
06/10/03   ST LOUIS                       FLOODING REPORTED ON
                                          LINDBERGH AVE NEAR
                                          LAMBERT AIRPORT. REPORTED
                                          BY ST LOUIS COUNTY
                                          EMERGENCY MANAGEMENT
                                          AGENCY.

0705 PM    CENTRALIA                 IL   WIND DAMAGE
06/10/03   MARION                         TREES DOWNED. REPORTED BY
                                          MARION COUNTY SHERIFFS
                                          DEPARTMENT.

0730 PM    ST LOUIS                  MO   FLOODING
06/10/03   ST LOUIS CITY                  FLOODING AT RIVERVIEW AND
                                          HALL STREETS. REPORTED BY
                                          POLICE.

0730 PM    ST LOUIS                  MO   FLOODING
06/10/03   ST LOUIS CITY                  FLOODING AT SKINKER AND
                                          HAZEL STREETS. REPORTED
                                          BY POLICE.

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:22 PM CDTSevere Thunderstorm WarningLSXMonroe38 min
Jun 10, 9:21 PM CDTFlash Flood WarningLSXCrawford, Washington6 hr
Jun 10, 11:20 PM CDTSevere Thunderstorm WarningLSXIron, Madison, Reynolds, Saint Francois, Washington40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.